MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.18.141
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information provided by the agent on 05.April.2019: during stem extraction occurred a complication, the large trochanter broke (cerclage), probably due to a bad quality bone.Only stem and ball head were explanted during the revision surgery.Batch review performed on 23 april 2019.Lot 161434: (b)(4) items manufactured and released on 16-jun-2016.Expiration date: 2021-05-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem and head) occurred 2 years after total hip arthroplasty in a (b)(6) year old, (b)(6) kg man complaining about pain and instability.Radiographic image provided shows a low resection height but the relation of this finding with patient symptoms is not clear.No sign of radiological mobilization is visible in this projection.The reason of this event cannot be determined.Visual inspection performed by r&d project manager: femoral stem and neck show signs of extraction.Bone residual on the distal part of the stem.Some ha remaining on the proxiamal part.It is not possible to determine implants-related failure root cause.
 
Event or Problem Description
Revision surgery after 2 years and 1 month from the primary due to pain and instability (radiolucencies of an amistem ha coated 1 lateralized cementless were detected).Revision surgery performed implanting a quadra-c stem 1 lateralized + plug 1.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8544517
Report Number3005180920-2019-00302
Device Sequence Number13543227
Product Code LZO
UDI-Device Identifier07630030804175
UDI-Public07630030804175
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2021
Device Catalogue Number01.18.141
Device Lot Number161434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight98